Wyoming, 2013

Hail and Damaging Wind in Wyoming, May 27, 2013

May 27, 2013 · NWS BYZ · 2 events in 1 county or zone

A thunderstorm that moved across the Sheridan Foothills produced some large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BYZ wrote it up.

A thunderstorm that moved across the Sheridan Foothills produced some large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before the first event at May 27, 11:12 AM MST, 1 hour 48 minutes earlier.

Area forecast discussion, May 27, 11:12 AM MST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
1212 PM MDT MON MAY 27 2013

.UPDATE...

THE FORECAST HAS BEEN UPDATED TO REFLECT THE ISSUANCE OF A SEVERE
THUNDERSTORM WATCH FROM BIG HORN AND SHERIDAN COUNTIES...AND EAST
INTO ALL OF SOUTHEASTERN MT UNTIL 01 UTC /7 PM MDT/. CLEARING HAS
BEEN OCCURRING IN THE WAKE OF THE MORNING STORMS AND AHEAD OF THE
CONVECTION APPROACHING BILLINGS AND FORT SMITH AS OF 18 UTC. THUS
IT APPEARS THAT DESTABILIZATION MAY BE SUFFICIENT FOR SOME SEVERE
STORMS AHEAD OF THE 500-HPA SHORT WAVE TROUGH AXIS AND COLD POOL.
THAT WILL BE ESPECIALLY TRUE IF THE CLEARING CONTINUES MOVING OFF
INTO SOUTHEASTERN MT WHERE EFFECTIVE SHEAR WILL BE MORE FAVORABLE
FOR ORGANIZED STORMS. SCHULTZ

&&

.SHORT TERM...VALID FOR TDY AND TUE...

UPPER TROUGH MOVING OUT OF THE NORTHERN ROCKIES TODAY AND WILL
BRING STRONG SHORT WAVE ACROSS THE FORECAST AREA. THIS TROUGH
WILL BRING ENOUGH DYNAMICS FOR ANOTHER DAY OF SEVERE WEATHER. THE
BEST CHANCE FOR SEVERE WEATHER WILL BE MAINLY OVER SOUTHEAST
MONTANA WHICH INCLUDES THE COUNTIES OF CUSTER/POWDER RIVER/FALLON
AND CARTER COUNTIES THROUGH EARLY THIS AFTERNOON. EFFECTIVE BULK
SHEAR OVER THIS REGION IS ON THE 0RDER OF 30 TO 40 KTS WITH
SURFACE BASED CAPES AROUND 1000 J/KG. MAIN THREAT FROM THESE STORMS
WILL BE LARGE HAIL AND STRONG WINDS.

FROM ROSEBUD COUNTY WEST TODAY THERE WILL BE SCATTERED SHOWERS
AND THUNDERSTORMS. SEVERE THUNDERSTORM THREAT WILL BE MINIMAL AS A
SURFACE TROUGH WILL TURN OUR WINDS WESTERLY AND ADVECT IN DRIER
AIR BY MID MORNING. TEMPERATURES WILL BE SLIGHTLY COOLER TODAY
WITH LOWER HEIGHTS OVER THE FORECAST AREA.

DRY WEATHER WILL BE OVER THE REGION TONIGHT INTO TUESDAY MORNING
AS WEAK SHORT WAVE RIDGING MOVES OVER US. BY TUESDAY AFTERNOON
THE MAIN UPPER TROUGH TO OUR WEST WILL MOVE IN OVER THE ROCKIES
AND BRING AN INCREASING DIVERGENCE FLOW ALOFT. STRONG JET DYNAMICS
AND QG FORCING WILL ALSO BE INCREASING AND PRECIPITATION WILL BE
SPREADING FROM SOUTHWEST TO NORTHEAST ACROSS OUR FORECAST AREA.
RICHMOND

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

VERY INTERESTING WEATHER PATTERN SETTING UP FOR MID TO LATE WEEK
AS ENERGY FROM THE NORTH PACIFIC DRIVES INTO THE NORTHERN AND
CENTRAL ROCKIES. CONFIDENCE IN SUCH A SOUTHERN EXTENT OF THE JET
IS HIGH...PER UPPER RIDGE HOLDING IN NW CANADA AND AK.

VERY GOOD CHANCE OF SHOWERS AND TSTMS EXISTS ON WEDNESDAY AS
INITIAL SHORTWAVE LIFTS THROUGH THE AREA...WITH STRONGLY DIFFLUENT
FLOW ALOFT AND EASTERLY MID LEVEL FLOW. COULD BE A SEVERE WEATHER
DAY WITH ENOUGH SURFACE HEATING...BUT HAVE A FEELING THAT CLOUD
COVER AND PCPN WILL KEEP SOMEWHAT OF A LID ON THE INSTABILITY.
THEN...CLOSED LOW WILL CARVE OUT OVER TIME...AND MAY DRIFT NORTH
INTO MT BY WEDNESDAY NIGHT. EXACT TRACK OF THIS MID LEVEL LOW
WILL DETERMINE DURATION AND AMOUNT OF PRECIP WE WILL SEE...SO
MUST STRESS UNCERTAINTY HERE. MODEL CONSENSUS RIGHT NOW IS TO
SHIFT THE STRONGER ASCENT NORTH FOR A TIME...WITH DOWNSLOPING FOR
US...THEN WRAP TROWAL BACK SOUTHWARD AND OVER US BY LATE THURSDAY
OR FRIDAY. AGAIN...PLENTY OF MODEL DIFFERENCES HERE. IF LOW
REMAINS TO OUR SOUTH AND ALLOWS FOR UPPER DIFFLUENCE TO REMAIN
OVER SOUTHEAST MT...THEN A SIGNIFICANT PCPN EVENT COULD BE IN
STORE. WILL NEED TO WATCH MODEL TRENDS CLOSELY.

WITH CONFIDENCE HAVE RAISED POPS WEDNESDAY INTO WEDNESDAY NIGHT
PER INITIAL PERIOD OF STRONG FORCING...WITH FAIRLY HIGH POPS
LINGERING THEREAFTER INTO FRIDAY. HAVE ALSO LOWERED TEMPS A FEW
DEGREES ON THESE DAYS.

700MB TEMPS COOL TO NEAR -4C BY THURSDAY NIGHT OR FRIDAY...ON BACK
SIDE OF LOW...SO WOULD EXPECT SOME NORTH UPSLOPE SNOW AT HIGH
ELEVATIONS OF THE BEARTOOTHS. THIS WOULD IMPACT TRAVEL OVER
BEARTOOTH PASS.

MODEL CONSENSUS SHOWS SOME DRYING/WARMING BY NEXT WEEKEND AS THE
LOW DEPARTS AND RIDGING TRIES TO BUILD IN FROM THE WEST. ANOTHER
SYSTEM FROM THE NORTH PACIFIC IS POSSIBLE BY EARLY NEXT WEEK.

JKL

&&

.AVIATION...

AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE OVER EASTERN SITES
AND ROUTES THIS MORNING. THE PRECIPITATION WILL BE EAST OF
SHERIDAN AND HARDIN. LOCAL MVFR CONDITIONS CAN BE EXPECTED IN
BRIEF HEAVY RAIN. SOME SMALL HAIL WILL BE POSSIBLE TOO. THIS AREA
OF PRECIPITATION WILL MOVE OUT BY NOON...WITH MORE DEVELOPMENT
EXPECTED THIS AFTERNOON. THE STORMS THIS AFTERNOON COULD BE
STRONGER WITH LARGE HAIL POSSIBLE FROM EKALAKA TO BAKER.

FROM SHERIDAN AND BILLINGS WEST...SHOWERS AND THUNDERSTORMS WILL
INCREASE THIS MORNING. THESE STORMS WILL BE WEAKER THAN YESTERDAY
BUT COULD CONTAIN BRIEF HEAVY RAIN AND SOME SMALL HAIL. THE STORMS
WILL IMPACT KLVM THROUGH 17Z...KBIL 17Z TO 19Z AND KSHR 18Z TO
20Z. LOCAL MVFR FLYING WEATHER WILL BE POSSIBLE IN THE HEAVY RAIN
PRODUCING STORMS. TWH

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY TUE     WED     THU     FRI     SAT     SUN
-------------------------------------------------------
BIL 071 049/073 051/066 050/062 047/066 047/070 054/074
    5/T 24/T    57/T    66/T    65/W    32/T    22/T
LVM 066 041/067 043/061 045/056 042/064 043/073 047/073
    3/T 23/T    56/T    54/T    55/W    32/T    22/T
HDN 074 047/075 051/070 051/065 045/066 046/072 051/075
    6/T 24/T    47/T    66/T    65/W    32/T    22/T
MLS 071 052/076 055/069 054/066 049/065 049/069 052/074
    6/T 32/T    47/T    76/T    65/W    42/T    22/T
4BQ 073 049/075 051/068 050/066 047/064 046/068 048/073
    7/T 23/T    47/T    65/T    65/W    52/T    22/T
BHK 071 048/074 051/066 052/066 048/063 046/065 048/070
    7/T 42/T    47/T    75/T    65/W    53/T    22/T
SHR 068 045/070 047/067 046/064 044/063 045/068 047/072
    6/T 24/T    46/T    55/T    55/W    42/T    22/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM MDT THIS
      EVENING FOR ZONES 30>33-36>38-57-58.
WY...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM MDT THIS
      EVENING FOR ZONES 98-99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, May 27, 11:37 AM MST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
1237 PM MDT MON MAY 27 2013

MTZ028>042-056>058-063>068-WYZ098-099-281845-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
1237 PM MDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE FROM SOUTH CENTRAL AND INTO SOUTHEAST
MONTANA THIS AFTERNOON. SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE IN FAR SOUTH CENTRAL AND ESPECIALLY
ACROSS SOUTHEASTERN MONTANA THIS AFTERNOON AND EARLY EVENING.
RESIDENTS AND TRAVELERS ACROSS THE AREA SHOULD BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND LISTEN TO THE LATEST
FORECASTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS MAY BE NEEDED IN SOME AREAS THIS AFTERNOON AND
EVENING.

CJS

In the hours before

Special weather statement, May 27, 11:21 AM MST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1221 PM MDT MON MAY 27 2013

MTC003-009-111-271915-
BIG HORN MT-CARBON MT-YELLOWSTONE MT-
1221 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN...EAST CENTRAL
CARBON AND SOUTH CENTRAL YELLOWSTONE COUNTIES UNTIL 115 PM MDT...

AT 1218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF STRONG THUNDERSTORMS 12 MILES WEST OF FORT
SMITH...OR 34 MILES SOUTHEAST OF BILLINGS...MOVING NORTHEAST AT 25
MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT SMITH AND ST. XAVIER.

LAT...LON 4556 10845 4579 10767 4536 10736 4514 10810
TIME...MOT...LOC 1818Z 245DEG 21KT 4536 10816

TWH
Special weather statement, May 27, 12:01 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
101 PM MDT MON MAY 27 2013

MTC003-WYC033-271945-
BIG HORN MT-SHERIDAN WY-
101 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST CENTRAL BIG HORN AND
NORTHERN SHERIDAN COUNTIES UNTIL 145 PM MDT...

AT 1259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS ACROSS SOUTH CENTRAL BIG HORN COUNTY MONTANA
AND NORTHWESTERN SHERIDAN COUNTY WYOMING...MOVING NORTHEAST AT 25
MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... WYOLA AND ABERDEEN. STORMS WILL CROSS
INTERSTATE 90 SOUTH OF LODGE GRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4517 10771 4536 10707 4497 10687 4494 10756
TIME...MOT...LOC 1855Z 227DEG 20KT 4512 10762

STC
Special weather statement, May 27, 12:06 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
106 PM MDT MON MAY 27 2013

MTC003-111-272000-
BIG HORN MT-YELLOWSTONE MT-
106 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BIG HORN AND
CENTRAL YELLOWSTONE COUNTIES UNTIL 200 PM MDT...

AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORM FROM EAST OF BROADVIEW TO SOUTH OF
LOCKWOOD...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THESE STORMS. IN ADDITION...SPOTTERS HAVE REPORTED A SHELF
CLOUD AHEAD OF THIS LINE OF STORMS. THESE CLOUDS LOOK MENACING BUT
ARE NOT TORNADIC...BUT DO INDICATE A LINE OF STRONG WINDS ASSOCIATED
WITH THE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTLEY...BALLANTINE...POMPEYS PILLAR...SHEPHERD...WORDEN AND
CORINTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

&&

LAT...LON 4631 10775 4596 10747 4574 10824 4605 10848
      4622 10829
TIME...MOT...LOC 1900Z 240DEG 41KT 4592 10821

TESAR
Special weather statement, May 27, 12:12 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
112 PM MDT MON MAY 27 2013

MTC065-272015-
MUSSELSHELL MT-
112 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MUSSELSHELL COUNTY UNTIL
215 PM MDT...

AT 105 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORM NEAR ROUNDUP...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROUNDUP...MELSTONE...MUSSELSHELL AND DELPHIA.

LAT...LON 4675 10793 4648 10780 4640 10869 4675 10899
TIME...MOT...LOC 1905Z 253DEG 30KT 4650 10860

TESAR
Special weather statement, May 27, 12:12 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
112 PM MDT MON MAY 27 2013

MTC003-103-272000-
BIG HORN MT-TREASURE MT-
112 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN AND SOUTH
CENTRAL TREASURE COUNTIES UNTIL 200 PM MDT...

AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ACROSS CENTRAL BIG HORN
COUNTY...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF MARBLES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARDIN...CROW AGENCY...LODGE GRASS...SAINT XAVIER AND GARRYOWEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4585 10786 4602 10727 4538 10700 4519 10762
TIME...MOT...LOC 1905Z 241DEG 16KT 4539 10761

STC
Special weather statement, May 27, 12:55 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
155 PM MDT MON MAY 27 2013

MTC003-075-087-WYC033-272045-
POWDER RIVER MT-BIG HORN MT-ROSEBUD MT-SHERIDAN WY-
155 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POWDER RIVER...
SOUTHEASTERN BIG HORN...SOUTHEASTERN ROSEBUD AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 245 PM MDT...

AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ACROSS SOUTHEASTERN BIG HORN COUNTY
MONTANA AND NORTH CENTRAL SHERIDAN COUNTY WYOMING...MOVING NORTHEAST
AT 50 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN...ASHLAND...DECKER...OTTER...PARKMAN...KIRBY...BIRNEY...
WYARNO...ROSEBUD BATTLEFIELD PARK...AND QUIETUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4521 10723 4576 10619 4499 10597 4499 10602
      4482 10601 4467 10708
TIME...MOT...LOC 1947Z 240DEG 45KT 4505 10704

STC

The radar

The Billings radar (KBLX), 173 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Sheridan

When
May 27, 1:00 PM MST to 1:15 PM MST
Where
Sheridan County, 0.85 mi NW of Sheridan
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.810, -106.960

Numerous reports of hail ranging in size from pea to quarter were received in and around the Sheridan area.

Thunderstorm Wind, Sheridan

When
May 27, 1:33 PM MST
Where
Sheridan County, 0.85 mi SW of Story
Measured
61 kt (70 mph) estimated gust
Reported by
County Official
Coordinates
44.570, -106.890

A thunderstorm wind gust around 70 mph resulted in about 8 trees either toppled or broken in the Story area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448797, 448798.